Alert archive / New York / Tornado Warnings in 2014

Tornado Warning 1, NWS Albany, NY

May 22, 20145 counties in New York

NWS Albany, NY issued this tornado warning at May 22, 2014, 3:39 PM EDT for 5 counties in New York. It was in force for 36 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 3:39 PM EDT (19:39 UTC)
Expired
May 22, 2014, 4:15 PM EDT
In force
36 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 22 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:50 PM EDTTSTM WND DMGDuanesburg, NYSEVERAL HOMES DAMAGED
May 22, 3:50 PM EDTTSTM WND DMGPrincetown, NYPOSSIBLE HOUSE COLLAPSE
May 22, 3:50 PM EDTTSTM WND DMGPrincetown, NYTHREE TRACTOR TRAILERS FLIPPED OVER
May 22, 3:55 PM EDTTSTM WND DMGAltamont, NYWINDOWS BLOWN OUT OF A HOME
May 22, 4:00 PM EDTHAIL 3Duanesburg, NY
May 22, 4:05 PM EDTTSTM WND DMGAltamont, NYHOME DAMAGED AND BARN COLLAPSED.
May 22, 4:05 PM EDTTSTM WND DMGDelanson, NYNUMEROOUS TREES DOWN AS WELL AS HOMES DAMAGED AMD AT LEAST ONE HOME DESTROYED ALONG ROUTE 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WFUS51 KALY 221939
TORALY
NYC001-057-091-093-095-222015-
/O.NEW.KALY.TO.W.0001.140522T1939Z-140522T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
  NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 415 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  DUANESBURG...OR 10 MILES SOUTH OF AMSTERDAM...MOVING SOUTHEAST AT
  20 MPH.

* THE TORNADO WILL BE NEAR...
  DUANESBURG BY 345 PM EDT...
  8 MILES SOUTHWEST OF ROTTERDAM JUNCTION BY 350 PM EDT...
  ALTAMONT AND 7 MILES SOUTHWEST OF SCOTIA BY 405 PM EDT...
  ROTTERDAM AND 6 MILES SOUTHWEST OF SCHENECTADY BY 410 PM EDT...
  GUILDERLAND AND 8 MILES SOUTHWEST OF NISKAYUNA BY 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4281 7380 4259 7398 4276 7433 4292 7418
TIME...MOT...LOC 1939Z 299DEG 16KT 4280 7416

$$

IRL/TAW
3 follow-up statements
925 
WWUS51 KALY 221945
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT THU MAY 22 2014

NYC001-057-091-093-095-222015-
/O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY-
345 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME
SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY...
NORTHEASTERN SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO 
WAS LOCATED NEAR DUANESBURG...OR 10 MILES WEST OF SCOTIA...MOVING 
SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  DUANE LAKE...DUANE MANSION AND RYNEX CORNERS BY 350 PM EDT...
  KELLEYS AND PRINCETOWN BY 355 PM EDT...
  GIFFORD...EAST TOWNSHIP...WEST HILL AND SCHONOWE BY 400 PM EDT...
  DUNNSVILLE BY 405 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4281 7380 4259 7398 4276 7433 4292 7418
TIME...MOT...LOC 1944Z 299DEG 16KT 4279 7413

$$

IRL/TAW
990 
WWUS51 KALY 221949
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT THU MAY 22 2014

NYC001-057-091-093-095-222015-
/O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY-
349 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME
SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY...EXTREME
NORTHEASTERN SCHOHARIE AND EXTREME EAST CENTRAL MONTGOMERY
COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS 
THUNDERSTORM WAS LOCATED NEAR DUANESBURG...OR 8 MILES WEST OF 
ROTTERDAM...MOVING SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  KELLEYS AND PRINCETOWN BY 355 PM EDT...
  GIFFORD...WEST HILL AND SCHONOWE BY 400 PM EDT...
  DUNNSVILLE...ALTAMONT...SOUTH SCHENECTADY AND BELLEVUE BY 405 PM
  EDT...
  PARKERS CORNERS BY 410 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4276 7426 4291 7414 4281 7380 4259 7398
TIME...MOT...LOC 1949Z 299DEG 16KT 4278 7410

$$

IRL/TAW
316 
WWUS51 KALY 221957
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT THU MAY 22 2014

NYC001-057-091-093-095-222015-
/O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY-
357 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME
SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY...EXTREME
NORTHEASTERN SCHOHARIE AND EXTREME EAST CENTRAL MONTGOMERY
COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED A TORNADO ON THE GROUND WITH A TORNADIC DEBRIS SIGNATURE 
JUST SOUTH OF DUANESBURG IN SCHENECTADY COUNTY...AND WILL CROSS EXIT 
24 OF INTERSTATE 88 AROUND 4 PM.  THIS TORNADO WAS LOCATED NEAR 
KELLEYS...OR 7 MILES WEST OF ROTTERDAM...MOVING SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  GIFFORD...WEST HILL AND SCHONOWE BY 400 PM EDT...
  DUNNSVILLE...PINE GROVE...ALTAMONT AND SOUTH SCHENECTADY BY 405 PM
  EDT...
  PARKERS CORNERS...ROTTERDAM AND COLDBROOK BY 410 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4276 7426 4291 7414 4281 7380 4259 7398
TIME...MOT...LOC 1954Z 299DEG 16KT 4277 7407

$$

IRL/TAW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 22, 2:08 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 22, 2:08 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT THU MAY 22 2014

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE
HUDSON RIVER IN NY...

AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS
NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN
GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND
COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO
ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN
MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED
INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED
INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED
INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED.

SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR
SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE
HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED
STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS
THE MAIN THREAT.

THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON
RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND
RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN
FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S.
THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH.
HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE
REMNANTS CAN PENETRATE INTO THIS REGION.

WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING
THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK
VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN
POOR DRAINAGE/LOW LYING AND URBAN AREAS.

TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E
OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE
RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE
WESTERN MOHAWK VALLEY AND ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION
TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT
LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE
THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT.

THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND
FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT
REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL
INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS
WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE
UPPER 50S TO MID 60S.

UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE
REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN
AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST.
WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING
THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH
ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL
BELOW NORMAL WITH HIGHS MAINLY IN THE 60S.

CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF
HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON
SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A
SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND
EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH
850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE
MID 70S IN MANY AREAS.

THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY
FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON
THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED
LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN
PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH
SOME UPPER 40S OVER THE HIGH TERRAIN.

STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL
ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY.  THIS WILL ALLOW
FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY
MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS.

HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE
ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA
WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES
MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW
CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND
WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME
HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS.  WARM
TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW
FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS
MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL
WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS
TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH
POTENTIALLY EVEN WARMER TEMPERATURES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON
RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM
EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL.

AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND
EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES.

FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF
KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A
THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS
THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE
TAFS PRETTY MUCH FROM 20Z ON.

CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY
IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF.

ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL.

SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE
WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL
AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG
WITH SOME MIST.

ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT
THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY
LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT
REFLECT THIS POSSIBLE TREND THIS FAR OUT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT
CHANCE OF SHRA.
SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL
IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.HYDROLOGY...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE
MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS.
HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE
FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO
AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS
PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/HWJIV/KL
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT THU MAY 22 2014

NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
101 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE
LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE
HUDSON RIVER IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW
LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY
RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015-
231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR
AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE
IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 3:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT THU MAY 22 2014

NYZ065-066-222000-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
325 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO HALF INCH HAIL.
THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 10 MILES
SOUTHEAST OF RHINEBECK...AND MOVING SOUTHEAST AT 20 MPH.

HEAVY RAINFALL WILL ACCOMPANY THIS STORM...PRODUCING OVER HALF AN
INCH OF HOUR THROUGH 355 PM. THIS RAINFALL WILL PRODUCE SOME PONDING
WATER OF ON ROADWAYS.

THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 335 PM EDT
AMENIA BY 350 PM EDT
DOVER PLAINS BY 355 PM EDT
9 MILES NORTH OF WINGDALE BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4184 7390 4199 7376 4189 7352 4168 7354
      4166 7356 4163 7353
TIME...MOT...LOC 1924Z 304DEG 17KT 4186 7373

HWJIV
Local storm report, May 22, 3:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M2.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES...WITH LARGEST HAIL STONES 2
            INCHES IN DIAMETER.

&&

EVENT NUMBER ALY1400038

IRL
Special weather statement, May 22, 3:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT THU MAY 22 2014

NYZ064>066-222000-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
328 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND
MOVING SOUTHEAST AT 20 MPH.

A SKYWARN SPOTTER IN WILLOW ULSTER COUNTY REPORTED HALF INCH HAIL
WITH THIS STORM.

RAINFALL COULD REACH HALF AN INCH WITH THIS STORM THROUGH 400 PM.

THE THUNDERSTORM WILL BE NEAR...
HIGHLAND BY 335 PM EDT
FAIRVIEW BY 340 PM EDT
POUGHKEEPSIE BY 345 PM EDT
MARLBORO BY 350 PM EDT
RED OAKS MILL AND WAPPINGERS FALLS BY 355 PM EDT
MYERS CORNER AND HOPEWELL JUNCTION BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4157 7397 4158 7396 4158 7399 4168 7420
      4183 7408 4169 7367 4150 7381
TIME...MOT...LOC 1927Z 299DEG 16KT 4171 7403

HWJIV
Local storm report, May 22, 3:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             BROADALBIN              43.06N  74.20W
05/22/2014  M1.75 INCH       FULTON             NY   NWS EMPLOYEE

            NEAR STATE ROUTE 29.

&&

EVENT NUMBER ALY1400039

IRL
Local storm report, May 22, 3:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  E1.50 INCH       MONTGOMERY         NY   AMATEUR RADIO

            NEAR ROUTE 67.

&&

EVENT NUMBER ALY1400040

IRL
Local storm report, May 22, 3:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  E1.00 INCH       MONTGOMERY         NY   FACEBOOK

            ON JULIA ST.

&&

EVENT NUMBER ALY1400041

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:34 AM EDTSpecial Weather StatementALYRensselaer26 min
May 22, 12:03 PM EDTSpecial Weather StatementALYWarren27 min
May 22, 12:29 PM EDTSpecial Weather StatementALYWarren31 min
May 22, 12:59 PM EDTSpecial Weather StatementALYFulton31 min
May 22, 1:14 PM EDTSpecial Weather StatementALYSchoharie31 min
May 22, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren51 min
May 22, 1:28 PM EDTSpecial Weather StatementALYHerkimer32 min
May 22, 2:06 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga39 min
May 22, 2:18 PM EDTSpecial Weather StatementALYFulton27 min
May 22, 2:21 PM EDTSpecial Weather StatementALYGreene24 min
May 22, 2:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga39 min
May 22, 2:49 PM EDTSpecial Weather StatementALYDutchess26 min
May 22, 2:49 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady41 min
May 22, 3:16 PM EDTSpecial Weather StatementALYHamilton29 min
May 22, 3:22 PM EDTSpecial Weather StatementALYSchoharie23 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie51 min
May 22, 3:25 PM EDTSpecial Weather StatementALYDutchess35 min
May 22, 3:28 PM EDTSpecial Weather StatementALYDutchess32 min
May 22, 4:30 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer30 min
May 22, 4:34 PM EDTSpecial Weather StatementALYUlster26 min
May 22, 4:48 PM EDTSpecial Weather StatementALYHerkimer57 min
May 22, 4:58 PM EDTSpecial Weather StatementALYColumbia47 min
May 22, 5:01 PM EDTSpecial Weather StatementALYDutchess29 min
May 22, 5:22 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
May 22, 5:56 PM EDTSpecial Weather StatementALYHamilton34 min
May 22, 6:25 PM EDTSpecial Weather StatementALYHamilton50 min
May 22, 7:02 PM EDTSpecial Weather StatementALYOneida28 min
May 22, 7:23 PM EDTSpecial Weather StatementALYUlster22 min

Nearby

Tornado Warnings in New York, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.